Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 46, NWS Wichita, KS

April 9, 2009Butler County, Cowley County, Elk County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 9, 2009, 4:29 PM CDT for Butler County, Cowley County, Elk County, Kansas. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2009, 4:29 PM CDT (21:29 UTC)
Expired
Apr 9, 2009, 5:02 PM CDT
In force
33 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Butler County, KS, Cowley County, KS, Elk County, KS

The radar

The Wichita radar (KICT), 82 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 4:35 PM CDTHAIL 1Cambridge, KS
Apr 9, 4:47 PM CDTHAIL 0.75Grenola, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 1:44 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2009-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2009-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1958 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 092129
SVRICT
KSC015-035-049-092215-
/O.NEW.KICT.SV.W.0046.090409T2129Z-090409T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
429 PM CDT THU APR 9 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
  WESTERN ELK COUNTY IN SOUTHEAST KANSAS.
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 515 PM CDT.

* AT 429 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR CAMBRIDGE...OR 20 MILES EAST OF WINFIELD...AND MOVING
  NORTH AT 20 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ATLANTA...BURDEN...CAMBRIDGE...DEXTER...GRENOLA...LATHAM...MAPLE
  CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3699 9684 3771 9678 3770 9651 3760 9651
      3760 9640 3729 9643 3729 9651 3699 9651
TIME...MOT...LOC 2129Z 192DEG 18KT 3727 9660

$$

KLEINSASSER
3 follow-up statements
000 
WWUS53 KICT 092144
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
444 PM CDT THU APR 9 2009

KSC015-035-049-092215-
/O.CON.KICT.SV.W.0046.000000T0000Z-090409T2215Z/
BUTLER KS-ELK KS-COWLEY KS-
444 PM CDT THU APR 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
COWLEY...WESTERN ELK AND SOUTHEASTERN BUTLER COUNTIES UNTIL 515 PM
CDT...

AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
CAMBRIDGE...OR 22 MILES EAST OF WINFIELD...MOVING NORTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  6 MILES WEST OF GRENOLA BY 500 PM CDT.

THIS DANGEROUS STORM WILL ALSO AFFECT CAMBRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3699 9684 3771 9678 3770 9651 3760 9651
      3760 9640 3729 9643 3729 9651 3699 9651
TIME...MOT...LOC 2144Z 198DEG 13KT 3732 9657

$$

DARMOFAL
000 
WWUS53 KICT 092153
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
453 PM CDT THU APR 9 2009

KSC015-035-049-092215-
/O.CON.KICT.SV.W.0046.000000T0000Z-090409T2215Z/
BUTLER KS-ELK KS-COWLEY KS-
453 PM CDT THU APR 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
COWLEY...WESTERN ELK AND SOUTHEASTERN BUTLER COUNTIES UNTIL 515 PM
CDT...

AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 9
MILES NORTH OF GRENOLA...OR 26 MILES SOUTHWEST OF EUREKA...MOVING
NORTHEAST AT 25 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
COWLEY...SOUTHEASTERN BUTLER AND WESTERN ELK COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
800 PM CDT THURSDAY EVENING FOR SOUTH CENTRAL KANSAS.

&&

LAT...LON 3699 9684 3771 9678 3770 9651 3760 9651
      3760 9640 3729 9643 3729 9651 3699 9651
TIME...MOT...LOC 2154Z 204DEG 20KT 3748 9648

$$

DARMOFAL
000 
WWUS53 KICT 092202
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
502 PM CDT THU APR 9 2009

KSC015-035-049-092212-
/O.CAN.KICT.SV.W.0046.000000T0000Z-090409T2215Z/
BUTLER KS-ELK KS-COWLEY KS-
502 PM CDT THU APR 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COWLEY...WESTERN ELK
AND SOUTHEASTERN BUTLER COUNTIES HAS BEEN CANCELLED...

AT 502 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3699 9684 3771 9678 3770 9651 3760 9651
      3760 9640 3729 9643 3729 9651 3699 9651
TIME...MOT...LOC 2202Z 204DEG 20KT 3752 9646

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:21 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 9, 3:21 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT THU APR 9 2009

.DISCUSSION...

FORECAST CONCERNS ARE SEVERE WEATHER CHANCES THIS EVENING...THEN
CHANCES FOR SHOWERS AGAIN SAT NIGHT/SUN.

THIS EVENING-TONIGHT:
MAIN SURFACE LOW CONTINUES MAKE PROGRESS JUST SOUTH OF THE KANSAS
OKLAHOMA LINE. LOW LEVEL MOISTURE CONTINUES TO STREAM TO THE NORTH
JUST AHEAD OF THE ATTENDANT DRYLINE /GENERALLY LOCATED ALONG I-35/
WITH WARM FRONTAL BOUNDARY ASSOCIATED WITH THIS LOW LEVEL MOISTURE
PUSHING INTO TO NEAR HIGHWAY 400 IN SOUTHERN KS. POSITION OF THIS
WARM SECTOR WILL BE CRITICAL TO AFTERNOON/EARLY EVENING SEVERE
WEATHER CHANCES...AS BULK SHEAR AND DIRECTIONAL SHEAR LOOKS
CONDUCIVE FOR SUPERCELLS. LATEST SHORT TERM RUC SHOWS SBCAPES
APPROACHING 2000 J/KG WITH BACKING WINDS JUST SOUTH OF THIS WARM
FRONT. SRH VALUES AROUND 200-300 J/KG AND LOW LCLS SUGGEST THAT A
SMALL WINDOW OF OPPORTUNITY EXISTS FOR A TORNADO THREAT AT LEAST
FOR A FEW HOURS INTO THE EVENING...ALONG THE KS/OK BORDER IN
SOUTHERN KS.

COULD ALSO SEE SOME ELEVATED STORMS JUST TO THE NORTH AND POSSIBLY
UNDER THE MAIN SURFACE LOW FOR MOST AREAS FROM THE KS TURNPIKE TO
THE EAST OF THE KS TURNPIKE...SO WILL KEEP A TSRA POP AROUND AT
LEAST UNTIL MIDNIGHT.  COULD ALSO SEE SOME WRAPAROUND SHOWERS ON THE
NW SIDE OF THIS SURFACE LOW ACROSS PORTIONS OF CENTRAL AND SOUTH
CENTRAL KS AT LEAST UNTIL EARLY ON FRI.

OF LESSOR CONCERN...BUT CERTAINLY IMPORTANT....WILL BE TIGHT
GRADIENT ON THE BACKSIDE OF THE LOW FOR AREAS TO THE WEST OF
INTERSTATE 135 FOR THIS EVENING. COULD SEE WINDS GUST TO AROUND 40
MPH AT LEAST UNTIL MIDNIGHT AS MAIN SURFACE PULLS EAST OF THIS AREA.
SO WILL ISSUE A WIND ADVISORY UNTIL MIDNIGHT FOR THIS AREA.

FRI-SAT:
WEAK RIDGING QUICKLY MOVES OVER THE AREA FOR FRI INTO THE DAYTIME
HOURS ON SAT.  SO EXPECT A GENERAL WARMING TREND FOR BOTH DAYS AS
FLOW QUICKLY RETURNS TO THE SOUTHWEST BY SAT.  LIFT BEGINS TO
INCREASE ACROSS SOUTHWEST KS INTO AREAS WEST OF ICT BY SAT
AFTERNOON....SO WILL LEAVE A POP IN FOR THIS...BUT THINK THAT MAIN
SHOWER CHANCE WILL HOLD UNTIL AT LEAST SAT NIGHT.

SAT NIGHT-MON:
NEXT SHORTWAVE FROM THE SOUTHWEST US LOOKS TO PULL THROUGH THE
ROCKIES FOR SAT NIGHT INTO SUN.  MEDIUM RANGE MODELS STILL TAKING
THE MAIN SURFACE LOW ACROSS THE SOUTHERN PLAINS...ISENTROPIC LIFT
AHEAD OF THIS SYSTEM INCREASES ACROSS SOUTHERN KS LATE SAT NIGHT
INTO EARLY SUN...WITH MAIN UPPER LOW SWINGING ACROSS KS DURING THE
DAY ON SUN...WITH LARGE SCALE ASCENT INCREASING. SO WILL GO WITH A
SOLID CHANCE POP FOR EARLY ON SUN...WITH A SOLID CHANCE AND EVEN
SOME LIKELY POPS ACROSS ERN SECTIONS FOR SUN DURING THE DAYTIME.
NOT TOO THRILLED ABOUT TSRA CHANCES WITH THIS SYSTEM...AS MAIN
SURFACE BASED INSTABILITY LOOKS TO STAY SOUTH OF THE AREA...BUT
COULD STILL SEE SOME RUMBLES OF THUNDER ACROSS SOUTHERN KS...SO WILL
KEEP THIS MENTION AROUND UNTIL SUN EVENING. COLD NATURE TO THIS
UPPER LOW WILL ALSO LEAD TO A CHILLY AND DAMP SUNDAY ACROSS THE
AREA...WITH TEMPS ALMOST 10 DEGREES BELOW NORMAL.

REST OF THE EXTENDED:
WEAK RIDGING LOOKS TO MOVE OVER THE AREA FOR TUE INTO WED...WITH
TEMPS MODERATING SOMEWHAT AS NEXT SYSTEM IN THE PACIFIC NW LOOKS TO
DROP SOUTH INTO THE SOUTHERN ROCKIES FOR WED NIGHT INTO THU. NOT TOO
CONFIDENT IN HOW WED AND THU WILL PLAY OUT AS ECMWF AND GFS DIFFER
ON STRENGTH AND HOW DEEP THIS NEXT SHORTWAVE WILL BE AS IT COMES
ACROSS THE ROCKIES.  ECMWF IS SLOWER AND LOOKS TO BE THE MOST
CONSISTENT...SO WILL FOLLOW THIS SOLUTION FOR NOW...AND KEEP POPS IN
FOR WED/THU.

KETCHAM

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
CONDITIONS EXPECTED TO DETERIORATE DURING THE FIRST HALF OF THE
FORECAST VALID PERIOD...WITH PREVAILING MVFR AND PERIODS OF IFR
ACROSS MOST AREAS THIS EVENING AND OVERNIGHT. MOISTURE WILL
CONTINUE TO BE DRAWN NORTH INTO AN AREA OF LOW PRESSURE...WHICH
WILL MOVE ALONG THE KANSAS/OKLAHOMA BORDER THROUGH THIS EVENING.
LOW CLOUDS WITH MVFR AND AREAS OF IFR CIGS WILL DEVELOP TO THE
NORTH OF THE LOW ACROSS CENTRAL KANSAS...AND THEN EXPAND ACROSS
THE REST OF THE AREA BEHIND THE LOW TONIGHT. SCATTERED CONVECTION
IS ALSO EXPECTED FROM LATE THIS AFTERNOON INTO EARLY TONIGHT.
STRONG AND OCCASIONALLY GUSTY WINDS WILL PREVAIL AROUND THIS
LOW PRESSURE AREA DURING MUCH OF THE PERIOD. IMPROVEMENT IS
EXPECTED TOWARD THE END OF THE VALID PERIOD ACROSS CENTRAL
KANSAS WITH RETURN TO VFR CONDITIONS.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    39  58  38  64 /  50  10   0  20
HUTCHINSON      38  57  37  64 /  50   0   0  20
NEWTON          38  57  36  63 /  50  10   0  20
ELDORADO        40  57  36  63 /  50  10   0  10
WINFIELD-KWLD   40  58  38  65 /  40  10   0  20
RUSSELL         36  56  37  62 /  60   0   0  20
GREAT BEND      36  56  38  63 /  60   0   0  20
SALINA          37  56  36  62 /  60  10   0  10
MCPHERSON       37  56  36  63 /  50  10   0  20
COFFEYVILLE     43  58  37  64 /  40  10   0  10
CHANUTE         42  56  35  63 /  50  10   0  10
IOLA            42  55  34  63 /  50  20   0  10
PARSONS-KPPF    43  57  36  64 /  40  10   0  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR KSZ049-051-067-068-082-
083-091-092.

WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR KSZ047-048-050.

WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR KSZ032-033.

&&
Hazardous weather outlook, Apr 9, 4:14 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT THU APR 9 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-102115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
414 PM CDT THU APR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST KANSAS LATE THIS AFTERNOON INTO THIS
EVENING. A MODERATE RISK FOR SEVERE STORMS WILL EXIST MAINLY ALONG
AND SOUTHEAST OF A WINFIELD TO HOWARD TO CHANUTE LINE. VERY LARGE
HAIL UP TO BASEBALL SIZE...DAMAGING WIND GUSTS TO 75 MPH...AND
TORNADOES WILL BE POSSIBLE IN THIS AREA.

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE JUST NORTH
AND WEST OF THIS AREA...ACROSS THE REST OF SOUTHEAST AND PARTS OF
SOUTH CENTRAL KANSAS...INCLUDING GREATER WICHITA. HAIL UP TO
QUARTER SIZE AND LOCALLY DAMAGING WIND GUSTS TO 60 MPH WILL BE
THE PRIMARY RISK IN THESE AREAS.

STRONG AND GUSTY EAST TO NORTHEAST WINDS WILL RESULT IN VERY HIGH
FIRE DANGER ACROSS CENTRAL KANSAS THIS AFTERNOON. HIGH FIRE
DANGER WILL EXIST ACROSS THE REST OF SOUTH CENTRAL AND SOUTHEAST
KANSAS.

A WIND ADVISORY IS IN EFFECT FOR PARTS OF CENTRAL KANSAS THROUGH
THE LATE AFTERNOON AND ACROSS SOUTH CENTRAL KANSAS UNTIL 1 AM
TONIGHT. PLEASE REFER TO THE LATEST WIND ADVISORY STATEMENT FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE POSSIBLE FROM
SATURDAY AFTERNOON THROUGH SUNDAY NIGHT...AS ANOTHER DISTURBANCE
MOVES EAST ACROSS THE PLAINS. HOWEVER THIS ACTIVITY SHOULD BE
NEITHER STRONG NOR SEVERE.

A FEW THUNDERSTORMS ARE POSSIBLE NEXT WEDNESDAY. AT THIS TIME IT
APPEARS THIS ACTIVITY WILL BE NEITHER STRONG NOR SEVERE.

A HIGH FIRE DANGER EXISTS OVER ALL AREAS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUIRED LATE THIS AFTERNOON AND
THIS EVENING...ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KETCHAM

In the hours before

Special weather statement, Apr 9, 3:55 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
355 PM CDT THU APR 9 2009

KSZ069-092130-
BUTLER-
355 PM CDT THU APR 9 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER COUNTY...

AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR AUGUSTA...OR 16 MILES SOUTHWEST OF EL
DORADO...AND MOVING NORTH AT 35 MPH. ANOTHER STRONG STORM WAS
LOCATED JUST WEST OF EL DORADO...ALSO MOVING NORTH.

DIME SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Apr 9, 4:06 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
406 PM CDT THU APR 9 2009

KSZ093-092115-
COWLEY-
406 PM CDT THU APR 9 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NORTHWEST COWLEY COUNTY...

AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ROCK...OR 11 MILES NORTH OF
WINFIELD...AND MOVING NORTH AT 35 MPH.

PENNY TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Local storm report, Apr 9, 4:08 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
408 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             1 S DEXTER              37.16N 96.72W
04/09/2009  E1.00 INCH       COWLEY             KS   TRAINED SPOTTER

&&

KED
Local storm report, Apr 9, 4:13 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             ANDOVER                 37.69N 97.14W
04/09/2009  E1.00 INCH       BUTLER             KS   TRAINED SPOTTER

            21ST AND 159TH EAST

&&

MJR
Local storm report, Apr 9, 4:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
420 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             2 E ROSE HILL           37.57N 97.10W
04/09/2009  E1.00 INCH       BUTLER             KS   EMERGENCY MNGR

&&

REC
Local storm report, Apr 9, 4:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
428 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             3 W ANDOVER             37.69N 97.19W
04/09/2009  E1.00 INCH       SEDGWICK           KS   BROADCAST MEDIA

            127TH ST. EAST AND 21ST ST NORTH

&&

REC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 10:27 AM CDTWind AdvisoryICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more15 hr
Apr 9, 3:16 PM CDTSevere Thunderstorm WarningICTCowley28 min
Apr 9, 3:47 PM CDTSevere Thunderstorm WarningICTCowley43 min
Apr 9, 4:00 PM CDTSevere Thunderstorm WarningICTButler45 min
Apr 9, 4:14 PM CDTSevere Thunderstorm WarningICTSedgwick31 min
Apr 9, 4:55 PM CDTSevere Thunderstorm WarningICTElk, Greenwood50 min
Apr 9, 5:57 PM CDTSevere Thunderstorm WarningICTWoodson33 min
Apr 9, 6:16 PM CDTSevere Thunderstorm WarningICTGreenwood29 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.